Hail, Colfax
- When
- June 21, 6:15 PM MST
- Where
- Colfax County, 15 mi NW of Farley
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.500, -104.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 21, 1:59 PM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT MON JUN 21 2004 .DISCUSSION...ANOTHER ROUND OF SEVERE WEATHER EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING HOURS...MAINLY OVER NE NEW MEXICO WHERE SPC HAS SLIGHT RISK. CONVECTION BEGINNING TO DEVELOP EAST OF THE SANGRE DE CRISTO MOUNTAINS AND SPC HAS RECENTLY ISSUED SEVERE TSTORM WATCH 505 FOR COLFAX/UNION/QUAY/HARDING/MORA COUNTIES THROUGH 02Z. SURFACE BOUNDARY CONTINUES TO SLOWLY SAG SOUTH AND APPEARS TO HAVE CLEARED KTCC AND KCVN. BEST THREAT FOR STORMS WILL BE OVER THE NE ZONES TONIGHT AS ACTIVITY CONVERGENCES INTO AN MCS AND TRACKS INTO THE TX PANHANDLE. CONVECTIVE OUTFLOW COMBINED WITH EASTERLY WINDS SHOULD PUSH THROUGH CENTRAL MOUNTAIN CHAIN AND ALLOW FOR DECENT GAP WINDS TO DEVELOP DURING THE LATE EVENING AND PERSIST INTO TUESDAY MORNING. MODELS INDICATING GOOD LOW LEVEL MOISTURE OVER EASTERN ZONES TONIGHT...WILL GO WITH MOSTLY CLOUDY SKIES FOR THESE AREAS. FORECAST CHALLENGE FOR TOMORROW WILL BE CONVECTIVE ACTIVITY OVER THE FA. MID/HIGH LEVEL MOISTURE WILL CONTINUE TO STREAM INTO THE STATE...WHICH WILL ALLOW FOR ISOLATED TO WIDELY SCATTERED STORMS TO DEVELOP OVER MUCH OF THE CWA. HOW FAR WEST THE MOISTURE PUSHES WILL DETERMINE IF ANY OF THE STORMS WEST OF THE CENTRAL MOUNTAIN CHAIN WILL BE MOIST. APPEARS BEST THREAT FOR DRY ACTIVITY WILL BE OVER THE GILA MOUNTAINS. A MIX OF WET AND DRY ARE POSSIBLE ALONG MANZANO/SANDIA AND WEST OF THE SANGRE DE CRISTO MOUNTAINS. ONLY MINOR TWEAKS FOR REMAINDER OF INHERITED FORECAST. ACTIVE WEATHER OVER THE ENTIRE STATE FOR WED AND THURS AS WEAK DISTURBANCES RIDE THROUGH THE UPPER LEVEL FLOW. NEXT SURFACE FRONT PROGGED TO PUSH THROUGH EASTERN NM THURS NIGHT INTO FRI. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 054/086 053/089 054 46-00 GALLUP.................... 045/084 046/085 047 46000 GRANTS.................... 046/083 046/086 048 46011 GLENWOOD.................. 050/091 052/089 055 46-11 CHAMA..................... 041/074 040/079 043 46222 LOS ALAMOS................ 050/077 048/080 049 46112 RED RIVER................. 040/068 040/071 041 46332 TAOS...................... 045/076 043/079 045 46322 SANTA FE.................. 053/077 049/081 050 46123 SANTA FE AIRPORT.......... 054/079 051/084 052 46113 ESPANOLA.................. 048/082 046/086 050 46112 ALBUQUERQUE HEIGHTS....... 062/085 061/089 062 46013 ALBUQUERQUE VALLEY........ 056/086 055/089 059 46013 ALBUQUERQUE FOOTHILLS..... 060/083 058/086 059 46013 ALBUQUERQUE WEST MESA..... 062/085 059/087 060 46013 SOCORRO................... 055/085 061/089 057 46013 SANDIA PARK/CEDAR CREST... 055/077 053/079 054 46123 MORIARTY/ESTANCIA......... 052/079 052/083 051 46123 CARRIZOZO................. 055/077 058/088 057 46123 RUIDOSO................... 055/070 055/081 055 46123 RATON..................... 047/071 046/081 048 46522 LAS VEGAS................. 047/072 047/081 050 46223 ROY....................... 050/074 051/084 053 46322 CLAYTON................... 051/074 054/085 058 46522 SANTA ROSA................ 055/079 056/090 058 46222 TUCUMCARI................. 059/079 059/089 063 46312 FORT SUMNER............... 058/080 060/091 061 46222 CLOVIS.................... 059/079 059/088 061 46212 PORTALES.................. 060/079 060/088 062 46212 ROSWELL................... 063/083 061/090 064 46222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 21 2004 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR NORTHEAST NEW MEXICO. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY FLOW ALOFT AND ABUNDANT SURFACE MOISTURE OVER THE NORTHEASTERN PLAINS WILL AID THE DEVELOPMENT OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN FAR NORTHEAST NEW MEXICO. 23
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
157 PM MDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL RIBERA 35.37N 105.45W
06/19/2004 1.00 INCH SAN MIGUEL NM PUBLIC
&&
44PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 8 NNW RATON 36.99N 104.50W
06/21/2004 0.88 INCH COLFAX NM PUBLIC
0315 PM HAIL 1 E RATON 36.89N 104.42W
06/21/2004 1.75 INCH COLFAX NM PUBLIC
0323 PM HAIL RATON 36.89N 104.44W
06/21/2004 1.00 INCH COLFAX NM EMERGENCY MNGR
0335 PM HAIL RATON 36.89N 104.44W
06/21/2004 1.75 INCH COLFAX NM LAW ENFORCEMENT
0409 PM HAIL RATON 36.89N 104.44W
06/21/2004 1.75 INCH COLFAX NM CO-OP OBSERVER
&&
KDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 PM MDT MON JUN 21 2004 NMZ004-005-007-220200- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 703 PM MDT MON JUN 21 2004 SEVERE THUNDERSTORM WATCH 505 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES. MORA AND COLFAX. NMZ005>007-013-220200- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- 703 PM MDT MON JUN 21 2004 SEVERE THUNDERSTORM WATCH 505 REMAINS IN EFFECT UNTIL 8 PM MDT FOR UNION...HARDING AND QUAY COUNTIES. KD
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408931.